Alert archive / Montana / Freeze Watches in 2021
Freeze Watch 1, NWS Missoula, MT
NWS Missoula, MT issued this freeze watch at Sep 14, 2021, 2:36 PM MDT for Flathead County, Lincoln County, Sanders County, Montana. It took effect at Sep 16, 2021, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 14, 2021, 2:36 PM MDT (20:36 UTC)
- In effect from
- Sep 16, 2021, 12:00 AM MDT
- Expired
- Sep 15, 2021, 1:44 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lincoln County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 142 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS75 KMSO 142036 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 236 PM MDT Tue Sep 14 2021 MTZ001-152045- /O.NEW.KMSO.FZ.A.0001.210916T0600Z-210916T1500Z/ Kootenai/Cabinet Region- 236 PM MDT Tue Sep 14 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and possibly damage unprotected irrigation systems. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
341 WWUS75 KMSO 151944 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 144 PM MDT Wed Sep 15 2021 MTZ001-161500- /O.UPG.KMSO.FZ.A.0001.210916T0600Z-210916T1500Z/ /O.NEW.KMSO.FR.Y.0002.210916T0600Z-210916T1500Z/ Kootenai/Cabinet Region- 144 PM MDT Wed Sep 15 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From midnight tonight to 9 AM MDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freeze watch went out at Sep 14, 2:59 AM MDT, 11 hours 37 minutes earlier.
Area forecast discussion, Sep 14, 2:59 AM MDT, 11 hours 37 minutes before
Area Forecast Discussion National Weather Service Missoula MT 259 AM MDT Tue Sep 14 2021 .DISCUSSION...Slightly warmer than normal temperatures are expected this afternoon with weak high pressure over the region. A trough and cold front moving south through British Columbia will impact the Northern Rockies tonight and Wednesday. Available moisture is coming in at around 200 percent of normal in northwest Montana tonight, and convection-allowing models are starting to show a higher likelihood for showers. As such, the coverage for showers and rain amounts have been increased for Wednesday morning in northwest Montana. Most of the rest of north-central Idaho and western Montana are mainly only going to have gusty westerly winds. West-central Montana and especially along the Divide will have wind gusts of 35-45 mph. Thursday is still expected to start out chilly with most valleys dropping in the 30s, but high temperatures will rise to slightly below normal. The next trough, which is expected to bring a bigger change to cooler and wetter, will move into the Pacific Northwest on Friday. Cloud cover looks to increase with a breezy afternoon. Model guidance are highlighting an atmospheric river of moisture, associated with the trough, in southwesterly flow, which increases confidence for widespread rain. North of Highway 12 in Idaho and north of I-90 in Montana have the highest probability of a rain event from Friday night through Saturday. There is a 40-50 percent probability of 24-hour rain amounts from Clearwater County through northwest Montana to be over 0.50 inches by Saturday evening. Rain chances are high south of I-90 by late Sunday but rain amounts are less certain. && .AVIATION...Valley fog is showing up on current satellite loops in northwest Montana. Most of the surface observations in the valleys of northwest Montana are also coming in near saturated, so fog is expected to increase in coverage through sunrise. Model soundings show impacts from fog to decrease after 14/1600z. Westerly winds will increase in the afternoon, otherwise, pleasant flying conditions are expected in most of north-central Idaho and western Montana. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 12:39 PM MDT | Red Flag Warning | MSO | Beaverhead, Jefferson, Madison, Silver Bow | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.